I was prescribed Soma by my neurologist after he diagnosed me with having tension and migraine headaches. I take one at night before bed. My "regular" doctor who was to continue writing the prescription for me said that I could not be on them for any extended amount of time because the risk of becoming addicted to them was too great. They have since put me on Fioricet which works great for the headaches but I am so groggy and I feel a little drunk?? Has anyone else experinced this problem with the Soma and the Fioricet?
17 Jun 2011
Are you taking both Soma and Fioricet at the same time? Soma is a good muscle relaxer and I used it for a long time with other meds for migraine, never had any addiction problem.
What did happen though, is Soma is hard on your liver, between the Soma and Lortab I was taking when the Axert med didn't abort the migraine, my liver became very sick.
They thought I had audio immune liver disease, ANA was positive twice. But... liver biopsy was negative, it was all the meds.
I dropped all pain and muscle relaxer meds for 6 months, with 15-17 migraines a month, this was hell. I never felt any kind of "withdrawal" though, my doc said I did not have an "addictive personality".
Now I use Axert still to abort the migraine, when it doesn't work i use Stadol NS 10mg and Xanax. The good thing about the Stadol is that it is a nasal spray, totally bypasses the liver and kidneys :)
I tried Fioricet before but got pretty bad rebound headaches from that. I hope you get control of the migraines, I sure wish someone would find a way to CURE migrainers.
17 Jun 2011
I am confused, are you taking both fiorcet and soma at the same time or are you now just on fiorcet? (sorry, just woke up, so I may have read your question wrong!) Would you be so kind as to clarify this for me?
If you are taking both I would think the combo would cause one to feel intoxicated indeed!!
Best wishes to you Emily,
6 Jul 2011
Fioricet for migraine has Tylenol mixed with a barbiturate and caffeine. Some have codeine with them. The barbiturate is a "downer" or tranquilizer-like medicine. It works somewhat like a muscle relaxant so this is where the grogginess comes from. I've used it before, and it works for awhile, but I became used to it very easily and then it stops working.
I would ask your doctor to instead give you Flexeril. This is a muscle relaxant and I have managed my tension migraines successfully for years with flexeril combined with Excedrin Migraine (tylenol, aspirin and caffeine). If you have tension migraines, all the regular migraines drugs like the triptans (Imitrex, Zomig) won't work for you. You need to relax the muscles that are gripping your skull. The Excedrin Migraine helps with the pain. Of course you can only take the Flexeril before sleep because it causes sleepiness, but that's why I combine it with the Excedrin Migraine.
Try this and see if it helps, cause if the Fioricet you are taking has codeine in it, you'll probably end up with rebound headaches, which will require more powerful drugs, and then you'll end up in a cycle of repeated headaches. Even if the fioricet you are taking doesn't have codeine, you'll eventually get used to it and it won't work anymore. Hope this helps.
15 Dec 2011
That feeling of feeling drunk will go away after you have been on them for awhile providing you were really having pain. People who take this who are not having pain get the high from it & that is why Drs dont want to prescribe it as it is also addictive, but if you need it then the Dr. should give it to you. They dont live with the pain but you do.
- Soma Information for Consumers
- Soma Information for Healthcare Professionals (includes dosage details)
- Side Effects of Soma (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Have been prescribed Endep for 4 fold reasons. 1--chronic cluster headaches; hopefully to replace Topomax due to side effects. 2--migraine ...
2 answers • 18 Feb 2011
them, mostly what medications can I take often, sometimes daily, that do not cause the rebound headaches. I already get way too many headaches, which ...
3 answers • 13 Feb 2012
I have had tension headaches for atleast 6 years now and with it when it gets so bad i get nausea and vomiting. I get stressed out alot due to my job ...
8 answers • 31 Oct 2012
Hi, I'm new to the group. I have suffered on and off from migraines and tension headaches (or a combo of both) for a very long time. I had one ...
26 answers • 31 Oct 2013
I been having tension headaches for about 10 years. I get 9 generic imitrex per month. This is my week for the tension headaches. It seems like ...
3 answers • 18 Oct 2014